Gastric/thyroid connection

Hi, I have been on Levo for about 4 years now increased slowly from 25 to 100mg. I was originally diagnosed following a blood test as I was complaining of upper body bloating. The bloat went away for ages whilst on 25mg. Slower come back, as my dosage increased (not sure if this was coincidence) Also probably a year after taking meds started with upper abdomen and middle abdoment intermitent pain. All Liver function tests within range and a Fibroscan revealed nothing untoward. Yesturday I had an endoscopy and gastritis/redness area stomach was confirmed. After looking for what is causing this I see there may be a thyroid connection. Has anyone come across this? Many thanks

7 Replies

oldestnewest
  • It might be due to being hypothyroid as everything slows down and becomes more inefficient. High Acid or Low Acid symptoms are so similar doctors are apt to believe a hypothyroid patient has high and therefore prescribes antacids. These are a couple of links:-

    sott.net/article/265343-The...

    stopthethyroidmadness.com/s...

    I take Betaine/pepsin tablets and it states no more than 3 a day (taken with food) you can take less if you feel.

    It was only after GP prescribed antacids and I felt worse I researched a little.

    If you've had a recent blood test for your thyroid gland, get a copy from the surgery with the ranges. If you haven't had a recent one ask to be tested and also include B12, Vit D, iron, ferritin and folate.

    Make the earliest possible appointment, fast and leave about 24 hours between your last dose of levo and the test. This enables the TSH to be higher and prevents GP adjusting your dose according to the TSH alone which isn't a good thing for patients.

    Get a print-out with ranges and post on a new question for comments.

  • thank you, i got so fed up of the bloat i stopped taking the levo for a month, didnt feel any different in myself except the bloat went away

  • I realise that we can get fed up when we might feel worse on levo plus bloating that you want to stop levo. We cannot do without thyroid hormone replacements as it can put a huge strain on our bodies without it.

    So start from scratch again and it might help you to take up the suggestion above re new blood tests.

    Bloating etc are symptoms of hypothyroidism and you need to be on an adequate amount to alleviate them. The doctor shouldn't stop increasing when the TSH is anywhere in the normal range, preferably we feel better when it's around 1 or lower.

  • Could being on too much Levo cause bloating rather than being on too less?

  • Can I just ask another question i have an underactive thyroid - which is diagnosed with blood tests. How is Hashimoto diagnosed. Still trying to work out if there is a connection between my gastritis diagnosis of yesturday and if this thyrold issue is anything to do with it

  • If you have Hashimotos, which is an autoimmune problem, it is often associated with several other autoimmune diseases, one of which is Crohn's disease of which major symptom is gut inflammation. The other commonly associated ones are diabetes and pernicious anaemia. They can do a blood test for Crohn's, I think.

  • I have thyroid problem also suffer with gastritis which can be very painful and unpleasant .I wondered what the longest flair up anyone as had ?

You may also like...